Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 267, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 29, 2021, 2:36 PM CDT for Potter County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2021, 2:36 PM CDT (19:36 UTC)
- Expired
- Aug 29, 2021, 3:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Potter County, TX
The radar
The Amarillo radar (KAMA), 32 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
638
WUUS54 KAMA 291936
SVRAMA
TXC375-292015-
/O.NEW.KAMA.SV.W.0267.210829T1936Z-210829T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
236 PM CDT Sun Aug 29 2021
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Western Potter County in the Panhandle of Texas...
* Until 315 PM CDT.
* At 235 PM CDT, a severe thunderstorm was located 9 miles northeast
of Bushland, or 11 miles northwest of Amarillo, and is nearly
stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Amarillo and Valley De Oro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3546 10216 3553 10179 3523 10181 3519 10217
TIME...MOT...LOC 1935Z 349DEG 3KT 3531 10199
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LFM2 follow-up statements
799 WWUS54 KAMA 291953 SVSAMA Severe Weather Statement National Weather Service Amarillo TX 253 PM CDT Sun Aug 29 2021 TXC375-292015- /O.CON.KAMA.SV.W.0267.000000T0000Z-210829T2015Z/ Potter TX- 253 PM CDT Sun Aug 29 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR SOUTHWESTERN POTTER COUNTY... At 253 PM CDT, a severe thunderstorm was located 5 miles north of Bushland, or 12 miles northwest of Amarillo, moving southwest at 5 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to roofs, siding, and trees is possible. Locations impacted include... Amarillo and Valley De Oro. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3546 10216 3547 10179 3523 10181 3519 10217 TIME...MOT...LOC 1953Z 032DEG 5KT 3527 10205 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ LFM
919
WWUS54 KAMA 292012
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
312 PM CDT Sun Aug 29 2021
TXC375-292021-
/O.EXP.KAMA.SV.W.0267.000000T0000Z-210829T2015Z/
Potter TX-
312 PM CDT Sun Aug 29 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN POTTER COUNTY
WILL EXPIRE AT 315 PM CDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3546 10216 3547 10179 3523 10181 3519 10217
TIME...MOT...LOC 2011Z 349DEG 3KT 3526 10205
$$
LFMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 1:28 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 29, 1:28 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 128 PM CDT Sun Aug 29 2021 .SHORT TERM...through Tomorrow... Current analysis across the Panhandles this afternoon illustrates a few surface features to watch. Watching a cold front that has just about stalled near Dalhart as temperatures behind the front has remained in the 70s throughout the day in the far northwestern Panhandles. Out ahead of the cold front, a lingering surface trough is slowly drifting to the west where Cu field is attempting to develop from Clovis, NM northeast towards Beaver, OK. The main surface trough and just ahead of the cold front should be the main areas of lift to generate thunderstorms later this afternoon. Other features we are watching closely is a weak perturbation moving north across the eastern New Mexico Plains and a decaying MCS with outflow boundary moving quickly to the southeast into northern Oklahoma. These aforementioned features may also help to generate convection. Overall thunderstorm chances will be greatest in the central and western Panhandles along the main two surface features, but cannot completely rule out the northeastern Panhandles along old outflow boundaries. PWAT values from this mornings RAOB data in- conjunction with mean storm motion around 10 kts will result in very slow storm motion. Gusty winds and very heavy rainfall with localized flooding will be the main threat with these storms. Most aggressive hi-res data shows CAPE at or just above 1000 J/kg and with more robust updrafts, cant completely rule out a strong to severe storm, especially during peak heating hours, but chances remain low. Thunderstorms will develop along the main Cu field this afternoon and continue into the evening and portions of the overnight hours before dissipating from east to west throughout the overnight hours. Conditions will dry out for most areas tomorrow. A residual shower or storm is possible for the southern TX Panhandle on the periphery of ridge trying to build in from the west. High temperatures tomorrow will range from the upper 80s to mid 90s. Meccariello && .LONG TERM...Monday night through Saturday Upper high over the Four Corners region and southern Rockies Monday night into Tuesday will build in across the central and southern Plains states Tuesday night into Thursday. Subsidence will prevail across the Panhandles keeping the forecast area mainly dry during the early and middle part of the week. The upper high then builds east away from the Panhandles across the southern states by Friday into the weekend. A southwesterly flow aloft Thursday afternoon and Thursday night into the weekend with tropical fetch from Mexico and the southwestern states or southern Rockies into the Panhandles will allow for perturbations to track northeast and help to initiate convection across mainly the northwestern half or so of the forecast area late this week and weekend. Surface low over eastern Colorado and trough extending south across eastern New Mexico will continue to allow for warmer downsloping southwesterly surface winds Monday night through Thursday. Surface low drops south across southeastern Colorado and western Kansas late this week and this weekend and ushers in a cold front in the vicinity of the Oklahoma Panhandle this weekend. Temperatures above normal this week and into the weekend. Schneider && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 66 87 66 95 67 / 20 20 0 0 0 Beaver OK 66 91 65 97 67 / 20 10 0 0 0 Boise City OK 61 89 61 96 64 / 40 10 5 0 0 Borger TX 68 91 69 99 71 / 20 20 0 0 0 Boys Ranch TX 66 88 65 97 67 / 30 10 5 0 0 Canyon TX 65 86 65 94 67 / 20 20 0 0 0 Clarendon TX 68 87 68 93 69 / 10 10 5 0 0 Dalhart TX 60 87 60 94 62 / 40 10 5 0 0 Guymon OK 63 91 63 97 66 / 30 10 0 0 0 Hereford TX 65 87 65 95 66 / 30 20 0 0 0 Lipscomb TX 66 88 66 95 67 / 20 10 0 0 0 Pampa TX 66 87 66 94 67 / 10 20 0 0 0 Shamrock TX 66 88 67 94 67 / 10 10 0 0 0 Wellington TX 67 90 68 96 68 / 10 10 5 0 0 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 29/11
Hazardous weather outlook, Aug 29, 1:49 PM CDT, 47 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 149 PM CDT Sun Aug 29 2021 OKZ001>003-TXZ001>020-317-301100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 149 PM CDT Sun Aug 29 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible across much of the Texas and Oklahoma Panhandles through tonight. A strong or severe storm can not be ruled out. Heavy rain may cause localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible across mainly the southwest and south central Texas Panhandle Monday afternoon, and then again across much of the Panhandles mainly during the afternoon and nighttime hours Thursday, Friday and Saturday. Widespread severe weather is not expected during this timeframe. Locally heavy rainfall will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Schneider
In the hours before
Special weather statement, Aug 29, 2:09 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Amarillo TX
209 PM CDT Sun Aug 29 2021
TXZ011-291945-
Oldham TX-
209 PM CDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of southeastern Oldham
County through 245 PM CDT...
At 209 PM CDT, Doppler radar was tracking a strong thunderstorm over
Vega. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vega and Wildorado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3535 10247 3542 10216 3518 10217 3518 10242
3520 10264
TIME...MOT...LOC 1909Z 030DEG 4KT 3525 10242
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LFMSpecial weather statement, Aug 29, 2:28 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Amarillo TX
228 PM CDT Sun Aug 29 2021
TXZ012-292000-
Potter TX-
228 PM CDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of central Potter
County through 300 PM CDT...
At 228 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Valley De Oro, or 12 miles northwest of Amarillo.
This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Amarillo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3542 10216 3558 10162 3532 10163 3519 10217
TIME...MOT...LOC 1928Z 254DEG 4KT 3535 10196
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
LFMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:18 PM CDT | Special Weather Statement | AMA | Moore | 27 min |
| Aug 29, 2:09 PM CDT | Special Weather Statement | AMA | Oldham | 36 min |
| Aug 29, 2:28 PM CDT | Special Weather Statement | AMA | Potter | 32 min |
| Aug 29, 2:49 PM CDT | Special Weather Statement | AMA | Ochiltree | 26 min |
| Aug 29, 3:06 PM CDT | Areal Flood Advisory | AMA | Ochiltree | 3 hr |
| Aug 29, 3:17 PM CDT | Special Weather Statement | AMA | Hutchinson | 28 min |
| Aug 29, 3:55 PM CDT | Special Weather Statement | AMA | Hansford | 35 min |
| Aug 29, 4:54 PM CDT | Areal Flood Advisory | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 3 hr |
| Aug 29, 6:12 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 7 min |
| Aug 29, 6:19 PM CDT | Flash Flood Warning | AMA | Potter, Randall | 105 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.